MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 2420-0007
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, device has not been received, and patient demographic details were not provided.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
It was reported that a check valve failure occurred on the primary set during a secondary infusion of piperacillin/tazobactam.No patient harm was reported.The event occurred on the surgical care unit.Received a copy of the customer's cmdsnet program report from health canada, which states, "clinical instructor was preparing a secondary iv medication (pip-tazo) with a student.After preparation the tubing was inserted into the alaris pump and the primary infusion was started.The secondary infusion was then programmed and the infusion start button was initiated.The secondary tubing clamp was opened and medication from the secondary bag began back-flushing into the normal saline bag that was being used for the primary infusion.Staff on the unit attempted to problem solve the issue but it appeared to be either pump or tubing related.".
 
Additional Manufacturer Narrative
(revised suspect set to 2420-0007) the customer¿s report of a back-check valve failure was not confirmed.No particulates were noted on the diaphragm membrane or solvent on the check valve component with no damages to the interior of the check valve or to the diaphragm.The primary set and secondary set were visually inspected for incomplete bonding engagements, holes/tears in the tubing or damages to the components.No anomalies were observed.The check valve was also visually inspected under microscope.The check valve was noted to be assembled in the set correctly, and the silicone membrane was centered.Functional testing was performed resulting in no air bubbles or fluid observed going past the check valve or into the primary bag.The root cause of this failure was not identified.
 
Event or Problem Description
It was reported that a back-check valve failure occurred on the primary set during a secondary infusion of piperacillin/tazobactam.The event occurred on the surgical care unit.It was confirmed during follow-up that there was no patient harm as a result of this event.Received a copy of the customer's cmdsnet program report from health canada, which states, "clinical instructor was preparing a secondary iv medication (pip-tazo) with a student.After preparation the tubing was inserted into the alaris pump and the primary infusion was started.The secondary infusion was then programmed and the infusion start button was initiated.The secondary tubing clamp was opened and medication from the secondary bag began back-flushing into the normal saline bag that was being used for the primary infusion.Staff on the unit attempted to problem solve the issue but it appeared to be either pump or tubing related.".

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8773079
Report Number9616066-2019-01879
Device Sequence Number19249503
Product Code FPA
UDI-Device Identifier10885403219870
UDI-Public10885403219870
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2420-0007
Device Catalogue Number2420-0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
72213N; 8100,8015, UNK SECONDARY SET